Losartan and weight gain

CZS

New Member
Thread starter #1
Just left my PCP's office with a prescription for losartan after several office visits of 150/90 (average daily readings run around 135/85, but there are obviously some spikes). Being my first time to take medication for BP, the Dr. allowed me to choose what to take and, based largely on the recommendations from this forum, I selected losartan. One potential side effect I see mentioned regularly in other forums is weight gain.


For those who are taking losartan, or other ARB's for that matter, have you noticed any weight gain? I've dropped about 20lbs over the last year and finally getting my BMI down where I want it. Definitely don't want to put that weight back on due to the BP med.
 

CZS

New Member
Thread starter #3
Have you looked into doxazosin? It certainly has pro-erection potential at moderate doses.

Doxazosin

https://www.excelmale.com/showthread.php?5424-Doxazosin

Vince,

I haven't researched doxazosin, but I certainly will. What kind of reduction in BP have you seen with it? What dosage?

One thing I need to mention is that being an avid cyclist (5-6 days per week) I have to be careful of BP meds effects on heart rate and cardiac output as they can wreak havoc on an endurance athlete's ability to perform. Curious to see what studies have been done on doxazosin in regards to this.... I'll do some digging.
 
#4
Vince,

I haven't researched doxazosin, but I certainly will. What kind of reduction in BP have you seen with it? What dosage?

One thing I need to mention is that being an avid cyclist (5-6 days per week) I have to be careful of BP meds effects on heart rate and cardiac output as they can wreak havoc on an endurance athlete's ability to perform. Curious to see what studies have been done on doxazosin in regards to this.... I'll do some digging.
I've never personally used doxazosin, but it's a very popular blood pressure medicine with members here. Probably the number one reason is it also helps with Ed issues.
 
#5
I take Losartan and the only sides I noticed was a bit of dizziness, a mild headache and that all disappeared after the first week. No weight gain for me.
 

CZS

New Member
Thread starter #6
I take Losartan and the only sides I noticed was a bit of dizziness, a mild headache and that all disappeared after the first week. No weight gain for me.
Wonderful. Glad to hear you're tolerating it well and I hope I have similar luck. Out of curiosity how long have you been taking it and at what dosage?

The complaints of weight gain I've read are largely anecdotal and from the limited studies I can find, weight LOSS (if any change at all) is the more likely side effect. Other ARB's, notably telmisartan, are known for positive metabolic effects, so it wouldn't be a long shot to assume similar outcomes from losartan.

https://www.ncbi.nlm.nih.gov/pubmed/20176998
 
#9
I have been on Losartan for a couple of years. It has attributed to No sides or weight gain for me. Also would add that it does not appear to have any HCT lowering effect with me either. Works well in controlling my high BP though.
 

CZS

New Member
Thread starter #11
I have been on Losartan for a couple of years. It has attributed to No sides or weight gain for me. Also would add that it does not appear to have any HCT lowering effect with me either. Works well in controlling my high BP though.
Well, in absence of lowering my HCT, I'd settle for no side effects and lower BP. Thanks for the feedback!
 
Top